Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 12, 2021Lamar County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 12, 2021, 1:07 PM CDT for Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 1:07 PM CDT (18:07 UTC)
Expired
Aug 12, 2021, 1:30 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS84 KJAN 121807
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
107 PM CDT Thu Aug 12 2021
 
MSZ073-074-121830-
Lamar MS-Forrest MS-
107 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northern Forrest and
Lamar Counties through 130 PM CDT...

At 107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sunrise to near West Hattiesburg to near
Baxterville. Movement was northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Sumrall, Rawls Springs, Sunrise
and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3143 8965 3143 8914 3123 8915 3124 8938
      3109 8949 3109 8966
TIME...MOT...LOC 1807Z 141DEG 15KT 3129 8920 3130 8943 3117 8958 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:36 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 12, 11:36 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1136 AM CDT Thu Aug 12 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: Isolated showers and thunderstorms will be
most numerous between MEI, HBG and PIB this afternoon into early
evening where brief IFR/MVFR conditions may be encountered.
Otherwise, VFR conditions will prevail through the period./GG/

&&

.DISCUSSION...
MCVs, from convection in AL last evening, have drifted into NE and
ECen MS this morning as seen in Vis/IR imagery. Local convergence
and differential heating may focus convection in these areas later
today. However, CAM models not overly impressed with convective
potential as surface dewpoints are somewhat lower than lately
around 70. Made only slight adjustments to PoPs based on latest
trends/thinking./GG/

Prior discussion below:

Today and tonight:

More of the same across the region expected today. The forecast
area will be under broad upper ridging as well on the western side
of surface high pressure centered across the Atlantic. Moisture
will continue to feed into the region, leading to dewpoints in the
mid to some upper 70s. As temperatures climb into the low to mid
90s, this will result in heat indices around 105-110 degrees for a
good portion of the forecast area. The exception to this may be
across the southeast, but conditions will still feel around
100-105 degrees. As such, a heat advisory remains in effect for
these locations and will continue to be highlighted with an
elevated heat stress risk in the HWO/graphics.

Convection will have a little more coverage today across the
region, especially in the general vicinity of the Natchez Trace
corridor and east/southeast. With high moisture content, heavy
downpours will be possible as well as some gusty winds. Convection
will diminish through the evening, resulting in a quiet but muggy
overnight. Lows will drop into the lower to mid 70s. /28/

Thursday through Tuesday:

The pattern over our region will show little change heading into
Friday, with an ongoing concern for dangerous heat conditions
around the region. Peak heat index values above 105 degrees can be
expected most locations, although a more limited threat area in
the Pine Belt of southeast MS will see peak heat index values more
likely near or below 105 degrees. Then by Saturday, more
widespread rain chances and cloud cover will limit peak heating
potential as a front dips southward and as Tropical
Depression/Tropical Storm Fred lifts north through the eastern
Gulf of Mexico. Peak heat index values generally expected to be
105 or lower that afternoon. Global models show some differences
with the synoptic pattern over the central CONUS for early next
week, but generally agree for general troughiness centered around
the Midwest. The entanglement of Fred and its envelope of tropical
moisture within the frontal boundary draped across the Mid-South
will keep a juicy air mass (PWATs > 2.0 inches) in place for the
first half of the new work week. Chance or better POPs are
forecast around the forecast area each afternoon, with some rain
possibly lingering into the evening or overnight hours in some
places. Temperatures should be about normal for this time of year,
moderated by any convection and the abundant moisture in place.
/NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       93  74  93  74 /  15   8  44  22
Meridian      93  72  93  73 /  30  11  44  21
Vicksburg     94  75  94  76 /   7   4  40  17
Hattiesburg   92  73  93  74 /  53  19  44  21
Natchez       92  72  92  74 /  26   6  43  19
Greenville    94  74  94  73 /  10   2  34  19
Greenwood     94  74  94  73 /  20   3  43  23

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>050-
     053-054-059>062.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Aug 12, 3:00 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
300 AM CDT Thu Aug 12 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>049-053-054-
059>062-130800-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-Franklin MS-
Lincoln-
300 AM CDT Thu Aug 12 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

Temperatures in the 90s and ample moisture will combine to create
heat indices of 105 to 110 degrees today. Heat exhaustion will be
likely with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat stress will continue to be a concern through Friday as
moisture will combine with temperatures in the mid to upper 90s.
This will result in heat indices between 105 to 110 degrees.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ050>052-055>058-063>066-072>074-130800-
Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
300 AM CDT Thu Aug 12 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...Today

Temperatures in the low to mid 90s will combine with ample
moisture. This will lead to heat indices around 105 degrees. Heat
exhaustion will be possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat stress will continue to be a concern through Friday as
moisture will combine with temperatures in the low to mid 90s.
This will result in heat indices around 105 degrees.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

28

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 12, 12:37 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
1237 PM CDT Thu Aug 12 2021

MSZ073-074-121800-
Lamar MS-Forrest MS-
1237 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of southeastern Forrest
and southern Lamar Counties through 100 PM CDT...

At 1236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Baxterville to near Mclaurin. Movement was
northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Purvis, Lumberton, Mclaurin, Brooklyn and Rock Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
      3100 8955 3100 8965 3111 8954 3125 8915
      3103 8915 3100 8934 3101 8935 3101 8942
      3098 8943 3098 8947
TIME...MOT...LOC 1736Z 150DEG 8KT 3104 8954 3121 8915

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Aug 12, 1:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
107 PM CDT Thu Aug 12 2021

MSZ073-074-121830-
Lamar MS-Forrest MS-
107 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northern Forrest and
Lamar Counties through 130 PM CDT...

At 107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sunrise to near West Hattiesburg to near
Baxterville. Movement was northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Sumrall, Rawls Springs, Sunrise
and Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3143 8965 3143 8914 3123 8915 3124 8938
      3109 8949 3109 8966
TIME...MOT...LOC 1807Z 141DEG 15KT 3129 8920 3130 8943 3117 8958

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:11 PM CDTSpecial Weather StatementJANHolmes34 min
Aug 11, 7:18 PM CDTSpecial Weather StatementJANMadison12 min
Aug 11, 8:27 PM CDTSpecial Weather StatementJANCarroll33 min
Aug 12, 12:37 PM CDTSpecial Weather StatementJANForrest23 min
Aug 12, 5:58 PM CDTSpecial Weather StatementJANLowndes32 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.